Hail, Logan
- When
- November 17, 7:39 AM CST
- Where
- Logan County, Mulhall
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.067, -97.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 17, 4:07 AM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 407 AM CST MON NOV 17 2003 SCATTERED THUNDERSTORMS DEVELOPED IN THE WEST THIS MORNING... AND ALTHOUGH THEY ARE CONTINUING TO MOVE TO THE NORTHEAST THERE HAS BEEN LITTLE SIGN OF REDEVELOPMENT SO FAR. THE MODELS ARE IN DECENT AGREEMENT WITH THE BEST LIFT DEVELOPING ACROSS THE SOUTHEAST HALF OF THE AREA THROUGH THE DAY. MOISTURE IS SURGING NORTHWARD AND LOW CLOUDS HAVE MOVED INTO ALMOST THE ENTIRE AREA. SURFACE DEWPOINTS IN THE MID 60S ARE HAVE MOVED INTO SOUTH CENTRAL OKLAHOMA. MAY SEE SOME RELATIVELY HEAVY RAIN ESPECIALLY IN THE SOUTHEAST TODAY AND WILL MENTION HEAVY RAIN IN THOSE ZONES. WILL ALSO LIKELY MAKE LAST MINUTE ADJUSTMENTS ON FIRST PERIOD POPS. PRECIP MAY LINGER A LITTLE BIT LONGER INTO THE SECOND PERIOD IN THE EASTERN PART OF THE AREA AND WILL RAISE POPS A TOUCH. BUT PRECIP WILL MOVE OUT AS THE DRYLINE AND COLD FRONT EXIT THE AREA TONIGHT. THE 16/00Z GFS SEEMS TO HAVE BEEN THE ABERRATION AND THE LATEST RUN SHOWS A BIG BOWLING BALL UPPER LOW MOVING INTO THE CENTRAL PLAINS ON SUNDAY. THE RUN TO RUN CONSISTENCY OF THE MEDIUM RANGE MODELS HAS BEEN VERY LOW LATELY. BUT WITH A LITTLE CONSISTENCY IN THE BROAD PATTERN AMONG THE LATEST MODELS WILL TREND SUNDAY AND SUNDAY NIGHT TEMPERATURES LOWER. BUT CONFIDENCE IS NOT HIGH YET. FCSTID = 26 OKC 68 45 61 39 / 70 20 00 00 HBR 69 43 61 37 / 30 10 00 00 SPS 72 48 63 39 / 60 20 00 00 GAG 68 39 59 33 / 20 00 00 00 PNC 67 43 59 38 / 60 20 00 00 DUA 70 53 64 41 / 99 60 00 00 .OUN... OK...NONE TX...NONE
OKZ004>048-050>052-TXZ083>090-171800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CST MON NOV 17 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS THE ENTIRE NORMAN FORECAST OFFICE AREA
OF RESPONSIBILITY.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
THROUGH THIS EVENING. THE CONCERN FOR SEVERE THUNDERSTORMS WILL
SHIFT FROM WEST TO EAST AS THE DAY PROGRESSES.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL.
MINOR WIND DAMAGE TO TREES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM NOW THROUGH
THIS EVENING.
DISCUSSION...
MOISTURE RETURN OCCURRING EARLY THIS MORNING HAS RESULTED IN THE
FORMATION OF THUNDERSTORMS. WITH THIS MOISTURE NOW IN PLACE...AND A
STRONG UPPER LEVEL DISTURBANCE MOVING TOWARD THE SOUTHERN PLAINS
TODAY AND TONIGHT...SHOWERS AND THUNDERSTORM ACTIVITY WILL BECOME
MORE WIDESPREAD AS THE DAY PROGRESSES. EVEN THOUGH TEMPERATURES WILL
BE KEPT IN CHECK TODAY DUE TO WIDESPREAD CLOUDS AND RAIN ACTIVITY...
COOLING TEMPERATURES ALOFT AND STRONG WIND SHEAR WILL PROVIDE AN
ENVIRONMENT FOR A FEW THUNDERSTORMS TO REACH SEVERE LEVELS. THE MAIN
CONCERN TODAY WILL BE LARGE HAIL AND HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN.
11OKZ014>016-021-022-035-170800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 146 AM CST MON NOV 17 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY... KIOWA...ROGER MILLS AND WASHITA COUNTIES. AT 145 AM...SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM 5 MILES NORTHWEST OF HAMMON...TO 6 MILES SOUTHWEST OF HOBART...MOVING NORTHEAST AT 50 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BECKHAM...CUSTER...DEWEY...KIOWA...ROGER MILLS AND WASHITA COUNTIES...INCLUDING THE CITIES OF CLINTON...ELK CITY AND HOBART... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
OKZ015-016-022-170845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 219 AM CST MON NOV 17 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY AND WASHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF BUTLER...AND ANOTHER 3 MILES SOUTH OF DILL CITY AT 219 AM CST...MOVING NORTHEAST AT 45 MPH. HAIL TO THE SIZE OF DIMES ARE POSSIBLE WITH THESE STORMS. PEOPLE IN CUSTER...DEWEY AND WASHITA COUNTIES...INCLUDING THE CITY OF CLINTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
OKZ011-015>017-170915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 254 AM CST MON NOV 17 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CUSTER...DEWEY AND MAJOR COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES WEST OF OAKWOOD...TO 8 MILES SOUTHWEST OF THOMAS AT 254 AM CST...MOVING NORTHEAST AT 50 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF DIMES. 11
OKZ007-171030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 407 AM CST MON NOV 17 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF POND CREEK AT 407 AM CST...MOVING NORTHEAST AT 50 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...SMALL HAIL MAY BE PRODUCED BY THIS STORM AS IT MOVES THROUGH THE WAKITA AND MEDFORD AREAS. 11
OKZ013-019-020-171345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 AM CST MON NOV 17 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...NOBLE AND PAYNE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF LOVELL AT 727 AM CST...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL WAS REPORTED BY THE CRESCENT POLICE DEPARTMENT AT 715 AM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN LOGAN...NOBLE AND PAYNE COUNTIES...INCLUDING THE CITY OF STILLWATER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
The Norman radar (KTLX), 82 km away, was scanning. The volume nearest the first event began at 13:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335692.